MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 189401406
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, during a plif while the final tightening, torque was not applied to the sfx cross connector even though the surgeon tightened with considerable force.After many attempts to tighten, the set screw of the sfx cross connector got stripped and the sfx cross connector could not be removed.Procedure was completed successfully with thirty(30) minutes of surgical delay.The sfx cross connector in question is a consignment and thus no maintenance/check is performed on the values of torque.The tip of the sfx torque driver shaft may have been stripped.No further information is available.This report is for one (1) expedium sfx cross connector system connector a6 5.5 x 49-66mm.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for sfx,5.5,ti, med, size a6 was conducted identifying that lot number om11863 was released in one batch.Supplier: paragon medical-indiana - batch1: lot qty of 80 units were released on 10 june 2022 with no discrepancies.- batch2: lot qty of 20 units were released on 11 aug 2022 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.¿ visual analysis of the returned sample revealed that the set screws of the sfx,5.5,ti, med, size a6 were found stripped.A damaged driver was used to thigh the set screw of the sfx,5.5,ti, med, size a6, these screws were found stripped, most likely for the usage of excessive force at the moment of tightened.Also, a incorrect rod [rod ø5.5 soft curv l70 ti (04.636.070)] was used with sfx,5.5,ti, med, size a6 causing stuck between devices.The expedium® sfx® cross connector system surgical technique guide 0902-90-048 rev.F was reviewed.Following relevant statements were found.Precautions: depuy spine spinal system components should not be used with components from other manufacturers.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended user forces.Due to a several strip damage of the set screws and the incorrect used of components, the complaint condition was able to be replicated.¿the overall complaint was confirmed as the observed condition of the sfx,5.5,ti, med, size a6 [189401406/om11863] would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition, the root cause can be determined to be traced to the user.¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SFX CROSS CONNECTOR SYSTEM CONNECTOR A6 5.5 X 49-66MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key16872956
Report Number1526439-2023-00797
Device Sequence Number12127661
Product Code KWP
UDI-Device Identifier10705034168135
UDI-Public(01)10705034168135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401406
Device Catalogue Number189401406
Device Lot NumberOM11863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/09/2023
07/14/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/29/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SFX TORQUE HANDLE; SFX X20 TORQUE DRIVER SHAFT; UNK LOCKING/SET SCREWS
Patient SexUnknown